MAUDE Adverse Event Report: MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 3389S-40
Medical Device Problem Code Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Codes Stroke/CVA (1770); Infarction, Cerebral (1771); Undesired Nerve Stimulation (1980); Therapeutic Effects, Unexpected (2099); Tingling (2171)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a health care provider (hcp) of a clinical study regarding a patient who was implanted with a neurostimulator for essential tremor and movement disorders.It was reported that the patient experienced a stroke that was not related to the device/therapy, but possibly related to the implant procedure.It was also reported that at 2v of stimulation, the patient had an abnormal sensation on the right side of their body that could not be localized to any one part.At 3v of stimulation, the patient could identify paresthesia on their right hand, which was brief.At 4v of stimulation, the patient identified paresthesia on their 1st and 2nd fingers of their right hand, which was also brief.The diagnostics methods included a post-operative mri that showed evidence of a left corona radiata subacute lacunar infarct.Interventions were stated as being administering heparin two days in a row starting on (b)(6) 2017; the event resulted in prolongation of an existing hospitalization.The event was resolved without sequelae on (b)(6) 2017.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a health care provider (hcp) of a clinical study.It was reported that the etiology was updated to not related to the device/therapy, but related to the implant procedure; surgery/anesthesia was noted.
 
Event or Problem Description
 
Event or Problem Description
Additional information was received from a health care provider (hcp) of a clinical study via a manufacturer representative (rep).It was reported that the patient's weight at baseline was (b)(6).
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key6293361
Report Number2649622-2017-00060
Device Sequence Number40901
Product Code MHY
UDI-Device Identifier00613994981363
UDI-Public00613994981363
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number3389S-40
Device Catalogue Number3389S-40
Device Lot NumberVA1BWGN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
04/05/2017
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date03/10/2017
03/29/2017
04/12/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient Weight54